MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number A60800A
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch report mw5160877 received: "patient went in for surgery to assess why peritoneal dialysis catheter was not working.While in surgery the surgeon had to dissect abdominal adhesions and when doing so caused a serosal injury to the patient's bowel due to an electrocautery malfunction.Patient was unable to receive a new peritoneal dialysis catheter and has since had to receive a fistula for future hemodialysis." additional information was received from the customer that the procedure was converted from a laparoscopic to open surgery.The provider used several 3-0 silk sutures over the area of injury during surgery.The procedure was completed with another device.The serosal bowel injury caused the patient to have to switch from peritoneal dialysis to hemodialysis, requiring hospital stays for the hemodialysis.There were no further reports of patient harm.The customer reported the subject device had a small hole in the insulation of the device.
 
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number (b)(4).This report is related to the following linked patient identifier: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information was received from customer.

Brand Name
SHAFT "HIQ+", 5 X 330 MM
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21119138
Report Number9610773-2025-00316
Device Sequence Number8842517
Product Code HET
UDI-Device Identifier04042761009843
UDI-Public04042761009843
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA60800A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOVIE GENERATOR; COVIDIEN MONOPOLAR CORD
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite